On the local minimizers of the Mahler volume - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Journal of Convex Analysis Year : 2015

On the local minimizers of the Mahler volume

Abstract

We focus on the analysis of local minimizers of the Mahler volume, that is to say the local solutions to the problem $$\min\{ M(K):=|K||K^\circ|\;/\;K\subset\mathbb{R}^d\textrm{ open and convex}, K=-K\}, $$ where $K^\circ:=\{\xi\in\mathbb{R}^d ; \forall x\in K, x\cdot\xi<1\}$ is the polar body of $K$, and $|\cdot|$ denotes the volume in $\mathbb{R}^d$. According to a famous conjecture of Mahler the cube is expected to be a global minimizer for this problem. We express the Mahler volume in terms of the support functional of the convex body, which allows us to compute first and second derivatives, and leads to a concavity property of the functional. As a consequence, we prove first that any local minimizer has a Gauss curvature that vanishes at any point where it is defined. Going more deeply into the analysis in the two-dimensional case, we also prove that any local minimizer must be a parallelogram. We thereby retrieve and improve an original result of Mahler, who showed that parallelograms are global minimizers in dimension 2, and also the case of equality of Reisner, who proved that they are the only global minimizers.
Fichier principal
Vignette du fichier
HarHenLam_Mahler20140919.pdf (189.54 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

inria-00586882 , version 1 (18-04-2011)
inria-00586882 , version 2 (26-09-2014)

Identifiers

  • HAL Id : inria-00586882 , version 2
  • ARXIV : 1104.3663

Cite

Evans Harrell, Antoine Henrot, Jimmy Lamboley. On the local minimizers of the Mahler volume. Journal of Convex Analysis, 2015, 22 (3), pp.809-825. ⟨inria-00586882v2⟩
547 View
313 Download

Altmetric

Share

Gmail Facebook X LinkedIn More